MAUDE Adverse Event Report: SUNRISE MEDICAL (US) LLC ZIPPIE; EARLY INTERVENTION STROLLER

SUNRISE MEDICAL (US) LLC ZIPPIE; EARLY INTERVENTION STROLLER
Model Number ZIPPIE VOYAGE
Medical Device Problem Code Misassembled During Installation (4049)
Health Effect - Clinical Codes Bruise/Contusion (1754); Head Injury (1879)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discussion: a voluntary medwatch report (mw5149183) was submitted detailing an incident involving a zippie voyage wheelchair.In the report, the end user's mother states that she slid the seat onto the stroller base.The mother reports that she checked the seat to confirm it was locked by pushing and pulling the seat as instructed by the original technician.The end user was then strapped into the wheelchair.When walking in the end user's pediatrician's office and going over the doorframe, the seat allegedly "flipped upside down.The most probable root cause could be inadequate attachment of the seat to the stroller base.There was no mention of the safety tether strap being used during the incident.If the tether failsafe device were used as directed, it would have mitigated the risk and prevented the seating system from falling to the ground.During the incident, the end user reportedly landed on his head and was subsequently evaluated by his pediatrician.The end user allegedly sustained bruising and a non-descriptive head injury.There was no information provided regarding diagnosis or treatment.The mother reports that the user will be okay.Conclusion: in conclusion, based on the information provided, inadequate attachment of the seat to the stroller base potentially led to the detachment of the seat, as well as a failure to use the included tether failsafe device to prevent injury.This device is used for treatment, not diagnosis.While there is limited information on the incident and the reported injuries sustained, due to the allegation of a potential severe injury (head injury), this mdr is being filed.
 
Event or Problem Description
A voluntary medwatch report (mw5149183) was received detailing an incident involving a zippie voyage wheelchair where the seat became detached from the base and flipped upside down.The end user reportedly landed on his head.The end user allegedly sustained bruising and a non-descriptive head injury.There was no information provided regarding diagnosis or treatment.

Brand Name
ZIPPIE
Common Device Name
EARLY INTERVENTION STROLLER
Manufacturer (Section D)
SUNRISE MEDICAL (US) LLC
2842 n business park ave
fresno CA 93727
Manufacturer (Section G)
SUNRISE MEDICAL TECNOLOGIAS S.A. DE CV
privada misiones no. 110
parque industrial misiones
tijuana, baja california 22425
MX   22425
Manufacturer Contact
christian stephens
2842 n business park ave
fresno, CA 93727
MDR Report Key18619206
Report Number9616084-2024-00001
Device Sequence Number19434420
Product Code INM
UDI-Device Identifier00016958053647
UDI-Public00016958053647
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberZIPPIE VOYAGE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Initial Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale